Nevada, 2004Heavy Snow in Nevada, January 19 to 20, 2004
January 19 to 20, 2004 · NWS REV · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jan 19, 1:45 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 19, 1:45 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
145 PM PST MON JAN 19 2004
.SHORT TERM...
WEAK SHORT WAVE NOW MOVING SOUTH INTO EXTREME NW NV WITH ISOLATED
RAIN/SNOW SHOWERS ACROSS THIS AREA. SNOW LEVELS HAVE COME UP A BIT
BUT WILL DROP THIS EVENING WITH LOSS OF HEATING AND COLDER AIR
MOVING IN. SHOWERS HAVE BEEN SCATTERED SO FAR ACROSS SOUTH CENTRAL
OREGON AND EXPECT THE SAME ACROSS MOST OF THE AREA THIS EVENING.
SHOWERS HAVE BEEN BRIEFLY HEAVY SO LOCAL ACCUMULATIONS OF UP TO AN
INCH WILL BE POSSIBLE WITH ANY SHOWERS. THE WAVE WILL CONTINUE TO
MOVE THROUGH SOUTHERN NV ON TOMORROW AS IT CUTS OFF. WILL KEEP SOME
ISOLATED SNOW SHOWERS IN THE SOUTHERN ZONES FOR THE MORNING HOURS.
WITH COLD CORE IN THE VICINITY TEMPS WILL BE 5-10 DEGREES COOLER
THAN TODAY.
AS THE LOW CONTINUE TO CUT OFF NEAR BAJA INTO AZ...A POSITIVE TILT
RIDGE WILL BUILD IN FOR WED. TEMPS TUES AND WED NIGHTS WILL BE QUITE
COLD WITH GOOD RADIATIONAL COOLING. AFTERNOON TEMPS WILL BE SLOW TO
RECOVER WITH INVERSIONS AGAIN FORMING NEAR 8000 FEET AND LIGHT
WINDS. WALLMANN
.LONG TERM...FRIDAY THROUGH MONDAY...
TROUGH PROJECTED TO DIG SOUTH ALONG THE PACIFIC COAST ON FRIDAY.
SHOULD START TO SEE THE AFFECTS IN NORTHEAST CALIFORNIA AS EARLY AS
FRIDAY NIGHT. TRAJECTORY OF THE SYSTEM WILL ULTIMATELY DECIDE THE
PRECIPITATION POTENTIAL. GFS HAS PUSHED THE SYSTEM SLIGHTLY
OFFSHORE AND THIS WOULD ALLOW FOR A WETTER SYSTEM AND HIGHER POPS.
WILL LEAVE THE CURRENT FORECAST ALONG WITH CHANCE POPS OVER THE
NORTH ON SATURDAY...WITH LESSER POPS SOUTH OF I-80. SYSTEM WILL
REMAIN OVERHEAR INTO SUNDAY WITH COOL TEMPERATURES THIS WEEKEND.
DRY CONDITIONS WILL RETURN ON MONDAY. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&
Hazardous weather outlook, Jan 19, 6:30 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST MON JAN 19 2004
CAZ070>073-NVZ001>005-201500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
630 AM PST MON JAN 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Mineral/Southern Lyon
- When
- January 19, 6:00 PM PST to January 20, 8:00 AM PST
- Where
- Mineral/Southern Lyon forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.780, -118.812 (the zone’s center; the record gives no point)
7 inches of snow fell overnight in Smith Valley.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 19, 20041 death · 1 event
- Heavy Snow in Pennsylvania, January 19 to 20, 2004$500,000 · 2 events
- Heavy Snow in Ohio, January 19, 2004$100,000 · 1 event
- Heavy Snow in New York, January 19 to 20, 2004$60,000 · 6 events
- High Surf in Hawaii, January 19 to 23, 20047 events
- Heavy Snow in Maine, January 19, 20046 events
- Heavy Snow in Michigan, January 19 to 20, 20044 events
- Heavy Snow in Maine, January 19, 20043 events
- High Wind and Strong Wind in Alaska, January 19 to 20, 2004$500 · 58 kt wind · 3 events
- Hail in Florida, January 19, 20041 in hail · 3 events
- Winter Weather in Colorado, January 19 to 20, 20043 events
- Heavy Snow in Michigan, January 19 to 20, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431338.